Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

142 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are headache, blurred vision and nausea signs of transient ischemic attack?

Answered by
Dr.
Dr. Ajay Panwar

Neurologist

Practicing since :2007

Answered : 1723 Questions

default
Posted on Tue, 17 Apr 2018 in Brain and Spine
Question: My father got up from bed and when he tried to communicate a request to my mother, he could not express himself verbally (find the words). He did not have any of the FAST symptoms of a stroke or headache, blurred vision, nausea, etc. He could write sentences, knew who the president was, and said he otherwise felt fine. We gave him baby aspirin anyway. How to know if this was not a TIA? Should we take him to the hospital or wait to see how he feels at breakfast?
doctor
Answered by Dr. Ajay Panwar 1 hour later
Brief Answer:
He needs to undergo a MRI of brain.

Detailed Answer:
Hi,
Thanks for being on healthcaremagic.com.
I am Dr.Ajay Panwar,a neurologist, here to answer your query.

Even if did not have any other symptoms, sudden onset word-finding difficulty is good enough indication to rule out a stroke. He should undergo a MRI of brain in this scenario, which will actually differentiate if it was a stroke or TIA.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ajay Panwar 1 hour later
We did take him to the hospital and he has been given a CT scan. Will a CT Scan yield the same distinction between stroke and TIA?
That is ... will the CT be as effective as the MRI and should we request an MRI too?
doctor
Answered by Dr. Ajay Panwar 18 hours later
Brief Answer:
MRI is better.

Detailed Answer:
HI,
Thanks for being in follow-up.

Initially, MRI is more sensitive.Small strokes may be missed on CT in early hours.

So, if the symptoms are very minor and improved, MRI should be preferred to differentiate stroke and TIA.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Ajay Panwar 11 hours later
Thank you Dr. Panwar for the distinction. Good to know. He followed up with a neurologist today and is feeling better.

Best regards,
XXXXXXX
doctor
Answered by Dr. Ajay Panwar 3 hours later
Brief Answer:
Wish him a good health

Detailed Answer:
Hi,
Thanks for being in follow-up.

I wish for him a good health.

Hope that helps.If you have any further questions,I shall be glad to have you in follow-up else please close the thread, rate it and write a review.

Regards
Dr.Ajay Panwar,
MD,DM(Neurology)

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Lab Tests ,  

Recent questions on  Aspirin

doctor1 MD

Hi, I am a 51 year old man, I had a dissected carotid artery on 12/8/2010, a stent was placed in my carotid. Follow up shows that the blood flow is very good. During the episode at the time I had confusion, saw lights in left eye (dissection was on left side) and some headaches, not severe. I have had 2 follow up MRI s and MRA s which show improvement. I was put on keppra as a precaution and have recently been weaned off of it. My question is approximately 4 weeks ago I began having a sort of numbing sensation (warm or cool) on the right side of my face about an inch wide from about my temple across my cheek bone to about my nose, could this be related, and if so how? This sensation is not constant but frequent. I am otherwise in good health, take aspirin and 40mg simivastin a day, 6 1 and 175 lbs.

doctor1 MD

I am a steroid dependant ( Taking HISONE) due to adrenal insufficiency. For the last six months I am on ATT. The Dr. says my TB treatment is a prolonged one and it may go for one and half years. During treatment ( third month) I had liver problems. After taking medication I am OK. Now blood is coming whenever I pass stools. Is this due to TB medication side effects. As and when I have this problem I have asked to take Tab SITCOM FOR 14 days. For the past one months I am having severe legal pain ( Both Bottom foot and calf muscle) Pain in the calf muscle is persisting even when I am resting. I shall be grateful if you could Kindly mail your answers to YYYY@YYYY . I am 54 year old weighing 53. 8 KG and height 5 feet 2 inches.

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor advised not to do stenting, only on medications and was advice to take care diet and exercise. Currently on tab enalapril and aspirin. Missed heart beat is worrying me. Pls advice

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...